Alert archive / Texas / River Flood Warnings in 2022
River Flood Warning 27, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Sep 1, 2022, 2:20 PM CDT for Presidio County, Texas. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2022, 2:20 PM CDT (19:20 UTC)
- Expired
- Sep 2, 2022, 8:49 AM CDT
- In force
- 18 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande 5 miles SE of Presidio (PRDT2).
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 13 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Sep 1, 2:13 PM CDT, 7 minutes earlier.
Area forecast discussion, Sep 1, 2:13 PM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
213 PM CDT Thu Sep 1 2022
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This afternoon through Friday night)
Issued at 208 PM CDT Thu Sep 1 2022
A breakdown in the upper ridge is over West Texas and Southeast New
Mexico. This same general upper pattern will continue through Friday
with an upper ridge building over the western part of the country.
Enhanced lift and rich low and mid level moisture are across the
region. This is continuing to result in the development of rain and
isolated thunderstorms across the area. A Flood Watch remains in
effect into this evening for most locations south and west of the
Pecos River. River flood warnings are in effect for portions of the
Rio Grande with moderate flooding occurring/expected. There is a
moderate risk of excessive rainfall for portions of West Texas for
today. High temperatures today will mostly be in the 70s and 80s
with low temperatures tonight mostly in the 60s and 70s. Some models
are indicating rain amounts decreasing after 03z through the
overnight period so have decided not to extend the Flood Watch.
Temperatures will likely warm up some on Friday with highs mostly in
the 80s with 70s across most of the higher terrain. Rain will again
increase across portions of the area south of the Pecos River during
the day on Friday. Flooding will continue to remain a threat and a
Flood Watch may need to be reissued for Friday. Lows Friday night
will again be mostly in the 60s and 70s.
&&
.LONG TERM...
(Saturday through Wednesday)
Issued at 208 PM CDT Thu Sep 1 2022
Strong upper ridge will remain over the Western US Saturday with a
trough over the Mississippi River Valley. On Sunday this trough
will back build SW into TX forming a low over Far W TX Monday. This
low will drift westward on Tuesday. An inverted trough develops
over NM Wednesday with a trough extending down from the Central
Plains and across the region Thursday.
Temperatures will remain below normal Saturday well into next week
with highs in the 80s. Lows in the 60s. A weak front/boundary
looks to move into the CWA Saturday. Still a ways out but may see a
stronger front next Friday.
Rain chances look good through the weekend into next week with upper
trough around and good moisture. Saturday and Sunday will have best
chance from Fort Davis/Fort Stockton southward... locally heavy rain
will be possible and may need another Flash Flood Watch south. Lower
chances Monday through Thursday.
&&
.AVIATION...
(18Z TAFS)
Issued at 1226 PM CDT Thu Sep 1 2022
Light to moderate rain showers will continue through the
afternoon. Low ceilings may improve some this afternoon but will
likely decrease again tonight. Winds will mostly be light and
variable.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 70 86 68 85 / 30 30 10 50
Carlsbad 65 85 66 85 / 30 10 10 40
Dryden 71 85 71 82 / 50 40 30 70
Fort Stockton 68 82 67 82 / 50 50 30 60
Guadalupe Pass 62 77 63 76 / 40 20 20 40
Hobbs 65 85 65 85 / 20 10 10 50
Marfa 61 78 61 74 / 70 50 50 70
Midland Intl Airport 68 83 67 84 / 30 40 20 50
Odessa 69 83 68 84 / 30 40 20 50
Wink 68 84 68 84 / 30 30 20 40
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch until 10 PM CDT this evening for Central Brewster
County-Chinati Mountains-Chisos Basin-Davis Mountains-Davis
Mountains Foothills-Eastern Culberson County-Guadalupe
Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Lower Brewster County-Marfa Plateau-Pecos-Presidio Valley-
Reeves County Plains-Terrell-Van Horn and Highway 54
Corridor.
NM...None.
&&
SHORT TERM...80
LONG TERM....72
AVIATION...80Hazardous weather outlook, Sep 1, 1:57 PM CDT, 23 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 157 PM CDT Thu Sep 1 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-021900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 157 PM CDT Thu Sep 1 2022 /1257 PM MDT Thu Sep 1 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. A Flood Watch remains in effect for areas south and west of the Pecos River through early tonight. Showers and thunderstorms producing heavy rainfall and flash flooding and/or river flooding will be the main concerns. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms accompanied by heavy rainfall will be possible on Friday through Sunday. Localized flash flooding and continued flooding along the Rio Grande will be the main concerns. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant flooding to local law enforcement. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:48 PM CDT | Flash Flood Warning | MAF | Scurry | 3 hr |
| Aug 31, 11:49 PM CDT | River Flood Warning | MAF | Brewster | 20 hr |
| Sep 1, 3:39 AM CDT | River Flood Warning | MAF | Presidio | 18 hr |
| Sep 1, 3:45 AM CDT | River Flood Warning | MAF | Brewster | 37 hr |
| Sep 1, 5:10 AM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| Sep 1, 12:35 PM CDT | Areal Flood Advisory | MAF | Pecos | 115 min |
| Sep 1, 2:32 PM CDT | Areal Flood Advisory | MAF | Glasscock, Howard, Mitchell, Reagan | 3 hr |
| Sep 1, 3:54 PM CDT | Areal Flood Advisory | MAF | Borden, Howard, Mitchell, Scurry | 3 hr |
| Sep 1, 4:19 PM CDT | Areal Flood Advisory | MAF | Borden, Scurry | 3 hr |
| Sep 1, 6:29 PM CDT | Flash Flood Warning | MAF | Borden, Dawson | 3 hr |
| Sep 1, 5:00 PM CDT | Flash Flood Warning | MAF | Eddy | 3 hr |
Nearby
River Flood Warnings in Texas, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.